MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASALCCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB SL; INTRASALCCULAR FLOW DISRUPTION DEVICE
Model Number W5-4-2-MVI-3
Medical Device Problem Codes Off-Label Use (1494); Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon successful treatment of patient¿s rmca bifurcation aneurysm with web device, the doctor and the proctor discussed potential web treatment of the rt.Pcom, which was noted to be off label.There was also the possibility of the web to protrude into the rica.Initial placement was not ideal.Upon second deployment, the web was positioned more favorably, but still protruding some into the rica and still sitting in a different axis than the aneurysm.After obtaining additional imaging, it appeared there was enough web in the aneurysm for it to be stable to detach.A web controller detached the web successfully under fluro.Immediately upon detachment, the web shifted out of the aneurysm and into the rica.Imaging was obtained to ensure the web was not occluding flow through the rica.The physician performed multiple attempts using various devices to remove the web including using an aspiration catheter attached to an aspiration pump and stentriever devices.The web traveled downstream and eventually settled at the previously placed web that was in the rmca bifurcation (m1-m2) aneurysm.The web was successfully snared using a snare device and removed it through the catheter.The previously placed web maintained its position in the rmca bifurcation aneurysm.Additional imaging was done throughout the web removal attempts and confirmed vessels remained open the entire case.The case was completed with the pcom aneurysm being left untreated.The status of any future treatment plans for the pcom aneurysm are unknown despite multiple attempts made to obtain further details.
 
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and therefore not available for return and investigation by the manufacturer.However, a video was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Additional information was received, and it is stated in section b5.A single 19-second video of a subtracted ap roadmap, with contrast, of the right ica was provided for review.A web is seen in a small right mca bifurcation aneurysm.Another web device is located at the mca bifurcation; a snare/microcatheter combination is positioned at the base of this web.A distal access catheter (dac) is advanced from the proximal m1 to the snare and the web/snare are pulled back into the dac.The pcom aneurysm described in the event is superimposed on the supraclinoid ica and is not seen.This video does not explain why the pcom web embolized distally after detachment.Without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
Additional information was received stating that rt pcom aneurysm was being left untreated it is believed at this time there is no plan for retreatment; however, do not know if the physician will eventually retreat or not.Patient did well post procedure and the following day with no adverse effects from case complication.

Brand Name
WEB SL
Common Device Name
INTRASALCCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20307015
Report Number2032493-2024-00715
Device Sequence Number15385080
Product Code OPR
UDI-Device Identifier00842429110812
UDI-Public(01)00842429110812(11)240320(17)270228(10)0000543069
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberW5-4-2-MVI-3
Device Lot Number0000543069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale